Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Was taking tamoxifen. Diagnosed with Congestive heart failure(CHF). On medicines. Are tamoxifen and CHF related?

I was taking Tamoxifen for 5 years. I am now menopausal and taking another drug for another 5 years (starts with L and I forget the name). I have newly diagnosed congestive heart failure . I knew I had intermittent atrial fib x 10 years or so, now it is not intermittent and I am on drugs for rate control, Xarelto, etc. My question is, is this just my bad luck or is there a connection between Tamoxifen and CHF?
Asked On : Sun, 17 Mar 2013
Answers:  2 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Cardiomyopathy is not a symptom commonly associated with tamoxifen which is, on the whole, extremely well tolerated by most women who use it.
but some cases reported with tamoxifen ( it can be associated diseases in that patient)
intermittent AF also cause structural change heart , which can precipitate congestive heart failure
Answered: Mon, 18 Mar 2013
I find this answer helpful
Critical Care Specialist Dr. Arshad Hussain's  Response
Welcome to health care magic
Dear patient, side effects of tamoxifen include thromboembolism, bleeding tendenciec, easy bruicing, fatty liver, hepatitis, swelling over body , hypersensitivity reaction and others but as such it is not known to cause congestive heart failure ,
wish so speedy recovery
Dr Arshad
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor